Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 202, NWS Sioux Falls, SD

August 31, 2014Buena Vista County, Clay County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 31, 2014, 6:38 PM CDT for Buena Vista County, Clay County, Iowa. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2014, 6:38 PM CDT (23:38 UTC)
Expired
Aug 31, 2014, 7:15 PM CDT
In force
37 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Buena Vista County, IA, Clay County, IA

The radar

The Des Moines radar (KDMX), 157 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 6:44 PM CDTHAIL 15 S Alta, IA
Aug 31, 6:48 PM CDTHAIL 12 Wsw Storm Lake, IAHAIL UP TO THE SIZE OF QUARTERS AND HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 3:31 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS53 KFSD 312338
SVRFSD
IAC021-041-010015-
/O.NEW.KFSD.SV.W.0202.140831T2338Z-140901T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
638 PM CDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUENA VISTA COUNTY IN NORTHWESTERN IOWA...
  SOUTH CENTRAL CLAY COUNTY IN NORTHWESTERN IOWA...

* UNTIL 715 PM CDT

* AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKESIDE...
  OR NEAR STORM LAKE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  STORM LAKE AND LAKESIDE AROUND 645 PM CDT.
  TRUESDALE AROUND 650 PM CDT.
  ALBERT CITY AROUND 705 PM CDT.
  MARATHON AROUND 710 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
REMBRANDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4256 9512 4256 9538 4295 9515 4290 9492
      4270 9492
TIME...MOT...LOC 2338Z 215DEG 41KT 4257 9525 

HAIL...1.00IN
WIND...70MPH

$$

JM
2 follow-up statements
365 
WWUS53 KFSD 312353
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 PM CDT SUN AUG 31 2014

IAC021-041-010015-
/O.CON.KFSD.SV.W.0202.000000T0000Z-140901T0015Z/
BUENA VISTA IA-CLAY IA-
653 PM CDT SUN AUG 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR BUENA VISTA AND SOUTH CENTRAL CLAY COUNTIES...

AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRUESDALE...OR
NEAR STORM LAKE...MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 6:44 PM CDT HAIL TO THE SIZE OF 
         QUARTERS WAS REPORTED 5 MILES SOUTH OF ALTA. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  ALBERT CITY AROUND 705 PM CDT.
  MARATHON AROUND 710 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
REMBRANDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4256 9512 4256 9538 4295 9515 4290 9492
      4270 9492
TIME...MOT...LOC 2351Z 215DEG 41KT 4270 9513 

HAIL...1.25IN
WIND...70MPH

$$

JM
469 
WWUS53 KFSD 010012
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
712 PM CDT SUN AUG 31 2014

IAC021-041-010022-
/O.EXP.KFSD.SV.W.0202.000000T0000Z-140901T0015Z/
BUENA VISTA IA-CLAY IA-
712 PM CDT SUN AUG 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR BUENA VISTA AND SOUTH CENTRAL
CLAY COUNTIES WILL EXPIRE AT 715 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4256 9512 4256 9538 4295 9515 4290 9492
      4270 9492
TIME...MOT...LOC 0010Z 215DEG 41KT 4270 9513 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:10 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 31, 3:10 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT SUN AUG 31 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 309 PM CDT SUN AUG 31 2014

JUST WEST OF MARSHALL MN TO SIOUX FALLS SD TO JUST WEST OF SIOUX
CITY. EXPECT DEEP CONVECTION TO BE FOCUSED ALONG AND EAST OF THE
BOUNDARY. HAVE ADJUSTED THE HWO TO FOCUS ON THE HIGHWAY 60 AND EAST
CORRIDOR...WHERE STORMS ARE EXPECTED TO DEVELOP AROUND 22Z WITH THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATE TORNADOES.
WITH NEAR SURFACE LAYER FLOW BECOMING SOUTHWEST...STILL NOT A TON OF
DIRECTIONAL SHEAR...BUT STILL SOME DECENT SPEED SHEAR TO AID IN
STORM ORGANIZATION.  BETTER BACKED FLOW FURTHER TO THE SOUTH ALONG
THE I-80 CORRIDOR IN WESTERN AND CENTRAL IOWA AIDING IN BETTER
FELICITY. DO NOT EXPECT THIS BOUNDARY TO WORK MUCH FURTHER NORTH
THAN HIGHWAY 30 SOUTH OF OUR FORECAST AREA...THEREFORE...MAIN SEVERE
WEATHER THREATS SHOULD BE PRIMARILY WIND AND HAIL DRIVEN FOR THE
EASTERN PORTIONS OF OUR FORECAST AREA.  WITH AFOREMENTIONED SPEED
SHEAR AND CAPE VALUES AROUND 1500-2000 J/KG AND MINIMAL CAP...EXPECT
STORMS TO DEVELOP AS SHORTWAVE LIFTING FROM SOUTHEAST AIDS IN UPPER
LEVEL SUPPORT AND LIFT.

EXPECT SEVERE THREAT TO SHIFT EAST OF THE AREA AFTER 03Z.  STILL MAY
HAVE SOME POST FRONTAL SHOWERS SHIFT THROUGH THE AREA OVERNIGHT.

COOLER AND DRIER CONDITIONS ARE EXPECTED ON MONDAY...WITH NEAR
NORMAL HIGHS IN THE MID AND UPPER 70S.  FAST MOVING SHORT WAVE
APPROACHING FROM THE WEST MAY GENERATE A FEW LATE AFTERNOON
THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA...BUT SHOULD REMAIN BELOW
SEVERE LIMITS WITH LIMITED AMOUNTS OF MOISTURE AND INSTABILITY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 309 PM CDT SUN AUG 31 2014

A WEAK WAVE WILL MOVE THROUGH ON MONDAY NIGHT AND WILL CONTINUE WITH
MAINLY ISOLATED SHOWERS/THUNDER POTENTIAL. LOOKS LIKE AMOUNTS WOULD
BE LIGHT AND NOTHING SEVERE EXPECTED. LOWS MAINLY IN THE 50S.

TUESDAY LOOKS LIKE A VERY NICE DAY WITH RELATIVELY LOW
HUMIDITY...WINDS MAINLY LESS THAN 15 MPH AND HIGHS IN THE UPPER 70S
TO LOWER 80S.

TUESDAY NIGHT INTO WEDNESDAY WILL SEE SOUTHERLY RETURN FLOW DEVELOP
WITH INCREASING HUMIDITY. INCREASED LOW TEMPERATURES ON TUESDAY
NIGHT AS THE CONSRAW OUTPUT GENERALLY MORE ACCURATE WITH STRONGER
WINDS...SO MAINLY LOWER TO MIDDLE 60S. WARM AIR WILL SURGE NORTH AS
WELL SO WITH HIGHS IN THE MID AND UPPER 80S AND DEW POINTS IN THE
UPPER 60S TO AROUND 70 AFTERNOON HEAT INDICES WILL LIKELY REACH THE
MID 90S IN SOME SPOTS. WARM ADVECTION AND A WEAK WAVE ALSO SUPPORT
THE THREAT FOR ISOLATED SHOWERS AND THUNDERSTORMS IN MAINLY
SOUTHWEST MINNESOTA SO WILL KEEP A LOW CHANCE IN THERE.

IN THE OUTER PERIODS (THURSDAY THROUGH SUNDAY)...THE OVERALL PATTERN
LOOKS VERY EARLY FALL LIKE WITH A TROUGH OVER THE WEST COAST AND
STRONG WEST TO SOUTHWEST FLOW OVER THE NORTHERN PLAINS. WEDNESDAY
NIGHT INTO THURSDAY STILL SEES A FRONT COMING INTO THE AREA WHICH
SHOULD LEAD TOWARDS A WARM THURSDAY MORNING AND STILL WARM
THURSDAY...BUT WITH MODIFYING OR COOLING LOW LEVEL TEMPERATURES.
THIS COOLER AIR REMAINS LOCKED IN PLACE THROUGH AT LEAST SATURDAY.
POSSIBLY A BIT BREEZY ON FRIDAY BUT LIKELY LIGHT WINDS ON SATURDAY.
MODELS DIFFER A BIT ON PATTERN LEADING INTO SUNDAY WITH SOME LOCKING
THE COOL AIR IN THROUGH SUNDAY WHILE WEAK RETURN FLOW SETS UP ON A
FEW OTHERS. EITHER WAY LIKELY BELOW NORMAL TEMPERATURES FRIDAY INTO
SUNDAY. STILL REMAINS A DECENT CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY AS A GOOD RIGHT ENTRANCE
REGION FOLLOWS THE SURFACE COLD FRONT WITH WHAT APPEARS TO BE GOOD
MID LEVEL MOISTURE ON MOST OF THE MODELS. MAY UP POPS A BIT DURING
THIS TIME. MORE THAN LIKELY THE WEEKEND WILL REMAIN DRY AS HIGH
PRESSURE TRYS TO STAY IN CONTROL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1238 PM CDT SUN AUG 31 2014
CONVECTION IS THE PRIMARY AVIATION CONCERN FOR THE 18Z TAF
ISSUANCE. MODEL TRENDS HAVE BEEN TO ACCELERATE THE FRONT
SLIGHTLY...SO HAVE SHIFTED THE FOCUS FOR DEEP COMVECTION LATE THIS
AFTERNOON TO MAINLY NORTHWEST IOWA ALONG AND AHEAD OF A COLD
FRONT PUSHING THROUGH THE REGION. THESE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO OR
TWO. SIOUX CITY APPEARS TO BE ON THE WESTERN EDGE OF THE MAIN
THREAT AREA.

THERE REMAINS AN OUTSIDE POTENTIAL OF MVFR CEILING/VISIBILITY
THREAT WORKING SOUTHWARD BEHIND MAIN UPPER TROUGH AFTER 06Z INTO
KHON AND AFTER 09Z AT KFSD...BUT HAVE LEFT CLEAR AS APPEARS LOW
PROBABILITY FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...08
AVIATION...
Hazardous weather outlook, Aug 31, 1:15 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
115 PM CDT SUN AUG 31 2014

IAZ003-013-014-021-022-031-032-011815-
DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
115 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...AND
BECOME MORE WIDESPREAD IN THE EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING HAIL UP TO HEN EGG SIZE...DAMAGING WIND
GUSTS TO 65 MPH AND ISOLATED TORNADOES. RAPID RAINFALL RATES COULD
ALSO LEAD TO LOCALIZED...MAINLY URBAN FLOODING. THUNDERSTORMS WILL
DIMINISH FROM WEST TO EAST AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BETWEEN 4 PM AND MIDNIGHT
TONIGHT.

IAZ001-002-012-020-MNZ072-080-081-089-090-097-098-NEZ013-014-
SDZ067-070-071-011815-
LYON IA-OSCEOLA-SIOUX-PLYMOUTH-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-LINCOLN SD-CLAY SD-UNION-
115 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE AFTERNOON...AND
BECOME MORE NUMEROUS IN THE EARLY EVENING. SOME SEVERE STORMS ARE
POSSIBLE...WITH HAIL UP TO WALNUT SIZE AND DAMAGING WIND GUSTS TO
60 MPH THE PRIMARY THREATS. AN ISOLATED TORNADO AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH FROM WEST
TO EAST...SHIFTING EAST OF THE AREA AROUND 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 4 PM AND 9 PM THIS
EVENING.

MNZ071-SDZ038>040-050-052>066-068-069-011815-
LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
115 PM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO REMAIN FOCUSED EAST OF A
COLD FRONT MOVING THROUGH THE AREA. WHILE A FEW THUNDERSTORMS
COULD DEVELOP BEHIND THE BOUNDARY THIS EVENING...THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS EXPECTED TODAY.

In the hours before

Local storm report, Aug 31, 5:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     2 NW SALIX              42.33N 96.31W
08/31/2014  E60 MPH          WOODBURY           IA   TRAINED SPOTTER

&&

ADAMS
Local storm report, Aug 31, 6:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
600 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     4 N HOMER               42.38N 96.49W
08/31/2014  E60.00 MPH       DAKOTA             NE   TRAINED SPOTTER

&&

TRM
Local storm report, Aug 31, 6:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     1 W SERGEANT BLUFF      42.40N 96.38W
08/31/2014  E60 MPH          WOODBURY           IA   ASOS

&&

ADAMS
Local storm report, Aug 31, 6:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
608 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     SERGEANT BLUFF          42.40N 96.36W
08/31/2014                   WOODBURY           IA   TRAINED SPOTTER

            3 TO 4 INCH TREE BRANCHES KNOCKED DOWN BY THUNDERSTORM
            WIND GUSTS ESTIMATED AT 60 MPH. ALSO PEA SIZED HAIL AND
            HEAVY RAIN.

&&

TRM
Local storm report, Aug 31, 6:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     DAKOTA CITY             42.42N 96.42W
08/31/2014                   DAKOTA             NE   BROADCAST MEDIA

            A FEW LARGE TREES DOWN AROUND TOWN.

&&

ADAMS
Local storm report, Aug 31, 6:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 PM CDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     SERGEANT BLUFF          42.40N 96.36W
08/31/2014                   WOODBURY           IA   EMERGENCY MNGR

            SEMI-TRUCKS OVERTURNED ON INTERSTATE 29. ALSO SEVERAL
            TREES DOWN IN THE AREA, SOME ON HOMES WITH RESIDENTS
            TRAPPED INSIDE.

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:52 PM CDTSevere Thunderstorm WarningFSDWoodbury38 min
Aug 31, 6:15 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth, Woodbury45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.